Hi I am new to the site. I apologise that my post is lengthy. My mum is 80 years old & has had Systemic Lupus for the last 21 years. She has been taking Prednisolone all this time. Initially high doses but for the last few years a dose of 3mg/4mg depending how she has been feeling. She was diagnosed with Type 2 Diabetes a few years ago & the GP prescribed Gliclazide. She has taken her blood sugar levels and we always thought is was well controlled but I do wonder now whether the levels have been plummeting during the night. In July 2010 she had a flare of sub-acute cutaneous lupus & the Prednisolone increased to 15mg daily. No one has ever told mum that the steriod can affect the diabetes & she has never been monitored at the hospital or GP in respect to this. It is only by chance that a new GP picked up on some blood results & sent mum for a fasting blood test and was not happy. I was asked before Xmas to monitor mums levels & when I got readings of between 20 and 30 during the day and evening but levels first thing were between 3 and 3.8 I immediately got back to GP. So GP has a special interest in Diabetes & runs a weekly clinic with a Diabetic Nurse Specialist. GP confirmed it will be the steriods that are plaing havoc with blood sugar levels & last Tuesday mum was commenced on Insulin (Insulatard/Innolet) at 10 units per day. Readings have been between 15 and 20 during the day and 22 to 28 of an evening. GP rang me on Friday for an update & has increased Insulin by a further 4 units bring the total to 14 units per day. Since Friday readings have been: Saturday first thing 4.8, after taking Prednisolone (morning) 13.1, after Insulin and 2 hours after lunch 15.6, 9.00pm 22.3. Sunday first thing 5.8, after taking Prednisolone 14.3, after Insulin and 2 hours after lunch 20.3, 9.00pm 28.3. Mum has been experiencing headaches for a while now mostly during the night (I'm not surprised) & I assume this is to do with the fluctuations in blood sugar levels. GP is going to ring me today or first thing tomorrow morning for a further update and I assume that she will increase the Insulin further. I think I am just looking for reassurance the blood sugar will level out and the headaches will ease. Is there anything else that I should be doing? Are there specific times when I should be taking her blood sugar? Also the hospital are also gradually decreasing the steriod medication mum is down to 10mg per day now which hopefully will start to help as well. I also wondered if blood sugar levels could cause confusion (mum despite being 80 is sharp as a razor!!)? One evening in September mum became quite confused just out of the blue. It lasted for a few hours. Hospital thought it was a mini stroke & she had an MRI Scan of her head which showed maybe ? there was an ischaemic change. She has also had an ultrasound of her neck and heart & the neck one seemed to be okay - no arterial problems. We haven't heard about the heart one but go to hospital in a week or so. Mum was commenced on Clopidogrel as she is allergic to Asprin. But if it turns out it wasn't a stroke can poorly controlled diabetes cause similar problems? I will raise this with the Stroke Consultant. It is just frightening when you see such high blood sugar levels & I do get concerned about the headaches. Any advice is very much appreciated. Thank you.